Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 26, NWS Albuquerque, NM

August 7, 2006Cibola County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 7, 2006, 1:27 PM MST for Cibola County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2006, 1:27 PM MST (20:27 UTC)
Expired
Aug 7, 2006, 2:30 PM MST
In force
63 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Cibola County, NM

The radar

The Albuquerque radar (KABX), 69 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 072034
FFWABQ
NMC006-072130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
227 PM MDT MON AUG 7 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 330 PM MDT

* AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  MCCARTYS TO 18 MILES SOUTHEAST OF ACOMA PUEBLO....MOVING EAST AT 10
  MPH. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE EXPECTED WITH
  THESE STORMS. LOCATIONS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL
  THE PAST FEW DAYS WILL EXPERIENCE FLASH FLOODING DUE TO SATURATED
  SOILS IN THE AREA. EMERGENCY MANAGERS ON THE ACOMA PUEBLO REPORTED
  HOMES ARE IN DANGER FROM THE HIGH WATER FLOWS SURPASSING THE BANKS
  OF ARROYOS.

* LOCATIONS IMPACTED INCLUDE...
  ACOMA PUEBLO...
  CUBERO...
  MESITA...
  NEW LAGUNA...
  LAGUNA PUEBLO...
  SAN FIDEL...
  SKYLINE-GANIPA...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3512 10787 3522 10745 3496 10723 3469 10722
      3460 10763

$$

DPORTER
1 follow-up statement
000 
WGUS75 KABQ 072105
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT MON AUG 7 2006

NMC006-072130-
CIBOLA-
304 PM MDT MON AUG 7 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR
EAST CENTRAL CIBOLA COUNTY...

AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM SAN FIDEL TO 19 MILES SOUTH OF 
MESITA....MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ACOMA PUEBLO...
  CUBERO...
  NEW LAGUNA...
  SKYLINE-GANIPA...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3509 10762 3513 10723 3469 10721 3464 10748
      3500 10770

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:00 AM MST, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 7, 9:00 AM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 AM MDT MON AUG 7 2006

.UPDATE...FEW CHANGES AS FORECASTS ARE ON TRACK AS WRITTEN. WILL
MAKE SMALL ADJUSTMENTS FOR SHOWER TIMING MAINLY FROM ALBUQUERQUE
SOUTHEAST TO REFLECT EXPECTED AFTERNOON COVERAGE. WATER VAPOR
LOOP SHOWING GREATEST MOISTURE FROM SILVER CITY NORTHEAST TO
TAOS...AND WILL BE WATCHING THIS CLOSELY THIS AFTERNOON FOR HIGH
RAINFALL RATES AND LOCAL FLOODING AS CONVECTION DEVELOPS. SHY.

&&

.PREV DISCUSSION...242 AM MDT MON AUG 7 2006...ANOTHER FAIRLY ACTIVE
NIGHT...SO BEEN BUSY MONITORING FLOODING CONDITIONS AND ISSUING
ADVISORIES. AS A RESULT...THIS DISCUSSION WILL BE SHORT. ANOTHER
ACTIVE DAY AND EVENING EXPECTED ACROSS THE WESTERN HALF OF THE
STATE...BEFORE A DOWNTURN IN PRECIP EXPECTED GOING INTO THE MID WEEK
TIMEFRAME AS THE UPR LVL HIGH SHIFTS FURTHER WEST DRIVING THE
MOISTURE PLUME FURTHER WEST INTO ARIZONA. NO MAJOR CHANGES TO THE
FORECAST. THE WESTERN HALF OF THE STATE WILL CONTINUE TO BE THE MAIN
AREA OF FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY THE REMAINDER OF
THE WEEK AND INTO THE WEEKEND.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25
Hazardous weather outlook, Aug 7, 5:00 AM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON AUG 7 2006

NMZ001>021-026-081200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING
ACROSS THE CENTRAL AND NORTH CENTRAL MOUNTAINS...RIO GRANDE VALLEY...
NORTHWEST MOUNTAINS...WEST CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME
THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ACROSS
THE WESTERN HALF OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS...
RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

16

In the hours before

Special weather statement, Aug 7, 10:30 AM MST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1130 AM MDT MON AUG 7 2006

NMZ001>004-008>011-071830-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-
SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS-
1130 AM MDT MON AUG 7 2006

...MORE HEAVY RAIN THUNDERSTORMS EXPECTED ACROSS NORTHWEST AND NORTH
CENTRAL NEW MEXICO THIS AFTERNOON...

FIRST SHOWERS AND THUNDERSTORMS OF THE DAY ARE FORMING SOUTHWEST OF
GRANTS AND NEAR CUBA AND LOS ALAMOS. OTHER EARLY THUNDERSTORMS ARE
ALSO DEVELOPING SOUTHEAST OF ALBUQUERQUE FROM EDGEWOOD SOUTHWEST
OVER THE MANZANO MOUNTAINS. THESE EARLY STORMS WILL PRODUCE BRIEF
HEAVY RAIN OF ONE HALF INCH IN 30 MINUTES.

RAINFALL RATES FROM THE STRONGEST STORMS THIS AFTERNOON BETWEEN 1 PM
AND 5 PM WILL AGAIN RANGE FROM ONE TO TWO INCHES IN LESS THAN AN
HOUR. NEW FLOOD ADVISORIES OR POSSIBLE FLASH FLOOD WARNINGS MAY BE
REQUIRED FOR CENTRAL CIBOLA COUNTY SOUTH OF GRANTS BEFORE 1 PM AS
STORMS REPEAT OVER AREAS THAT SAW PERSIST RAINS LAST NIGHT.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND
MOVEMENT OF DEVELOPING STORMS.

03
Special weather statement, Aug 7, 11:10 AM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1210 PM MDT MON AUG 7 2006

NMZ002-003-071900-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
1210 PM MDT MON AUG 7 2006

...BRIEF HEAVY RAIN NEAR LOS ALAMOS AND NORTHWEST OF ESPANOLA...

THUNDERSTORMS NEAR LOS ALAMOS ARE PRODUCING SOME OF THE FIRST HEAVY
RAINS OF THE AFTERNOON WITH RAINFALL RATES ESTIMATED AT NEAR ONE
INCH AN HOUR. THE FIRST STORM WAS LOCATED JUST NORTHEAST OF LOS
ALAMOS OVER GARCIA CANYON. A NEW STORM IS DEVELOPING JUST SOUTHWEST
OF LOS ALAMOS AND MOVING TOWARDS THE CITY WITH INCREASING RAIN...SO
SOME STREET FLOODING MAY OCCUR IN LOS ALAMOS BEFORE 1230 PM.

STORMS ARE ALSO INCREASING JUST WEST OF HIGHWAY 84 BETWEEN ESPANOLA
AND ABIQUIU SO WATCH FOR BRIEF ARROYO FLOWS AS THESE STORMS MOVE
NORTHEAST ACROSS THE HIGHWAY.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND
MOVEMENT OF DEVELOPING STORMS.

03
Special weather statement, Aug 7, 12:00 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
100 PM MDT MON AUG 7 2006

NMZ001>005-008>011-014-015-072000-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-
SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
100 PM MDT MON AUG 7 2006

...THUNDERSTORMS WITH HEAVY RAIN INCREASING ACROSS NORTHWEST AND
NORTH CENTRAL NEW MEXICO...

SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN SIZE AND
INTENSITY ACROSS NORTH CENTRAL AND WEST CENTRAL NEW MEXICO.

BEST CHANCES FOR AN EARLY AFTERNOON HEAVY RAIN SOAKING WILL COME
FROM STORMS NOW CLUSTERED OVER CIBOLA COUNTY MAINLY SOUTH OF GRANTS
AND FROM NEW STORMS DEVELOPING BETWEEN MORIARTY AND SANTA FE. BOTH
SANTA FE AND CIBOLA COUNTIES ARE BEING MONITOR FOR POSSIBLE FLOOD
ADVISORY BEFORE 2 PM.

OTHER LESS INTENSE STORMS ARE BUILDING WEST AND NORTHWEST OF
SOCORRO. STORMS CONTINUE ALSO JUST NORTHEAST OF LOS ALAMOS AND NEAR
THE HIGHWAYS JUST NORTH AND AND NORTHEAST OF ESPANOLA.

SATELLITE AND RADAR IMAGES ALSO SHOW INCREASING STORMS IN MCKINLEY
COUNTY FROM NEAR CROWNPOINT WEST TO GALLUP. STORMS IN ARIZONA WILL
LIKELY MOVE NORTHEAST INTO WESTERN SAN JUAN COUNTY SOUTH OF
SHIPROCK BEFORE 130 PM.

RAINFALL RATES FROM THE STRONGEST STORMS THIS AFTERNOON BETWEEN 2 PM
AND 5 PM WILL AGAIN RANGE MOSTLY FROM ONE TO TWO INCHES IN
LESS THAN AN HOUR.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND
MOVEMENT OF DEVELOPING STORMS.

03

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:30 PM MSTFlash Flood WarningABQCibola90 min
Aug 7, 3:59 PM MSTFlash Flood WarningABQCibola3 hr

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.